On universally rigid frameworks on the line

T. Jordán, Viet Hang Nguyen

Research output: Contribution to journalArticle

4 Citations (Scopus)


A d-dimensional bar-and-joint framework (G; p) with underlying graph G is called universally rigid if all realizations of G with the same edge lengths, in all dimensions, are congruent to (G; p). We give a complete characterization of universally rigid one-dimensional bar-and-joint frameworks in general position with a complete bipartite underlying graph. We show that the only bipartite graph for which all generic d-dimensional realizations are universally rigid is the complete graph on two vertices, for all d ≥ 1. We also discuss several open questions concerning generically universally rigid graphs and the universal rigidity of general frameworks on the line.

Original languageEnglish
Pages (from-to)10-21
Number of pages12
JournalContributions to Discrete Mathematics
Issue number2
Publication statusPublished - 2015


  • Bar-and-joint framework
  • Bipartite framework
  • Cover graph
  • Generic rigidity
  • Global rigidity
  • Universal rigidity

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'On universally rigid frameworks on the line'. Together they form a unique fingerprint.

  • Cite this